Regularity of optimal shapes for the Dirichlet's energy with volume constraint
ESAIM: Control, Optimisation and Calculus of Variations, Volume 10 (2004) no. 1, pp. 99-122.

In this paper, we prove some regularity results for the boundary of an open subset of d which minimizes the Dirichlet’s energy among all open subsets with prescribed volume. In particular we show that, when the volume constraint is “saturated”, the reduced boundary of the optimal shape (and even the whole boundary in dimension 2) is regular if the state function is nonnegative.

DOI: 10.1051/cocv:2003038
Classification: 35R35, 49N60, 49Q10
Keywords: shape optimization, calculus of variations, free boundary, geometrical measure theory
@article{COCV_2004__10_1_99_0,
     author = {Briancon, Tanguy},
     title = {Regularity of optimal shapes for the {Dirichlet's} energy with volume constraint},
     journal = {ESAIM: Control, Optimisation and Calculus of Variations},
     pages = {99--122},
     publisher = {EDP-Sciences},
     volume = {10},
     number = {1},
     year = {2004},
     doi = {10.1051/cocv:2003038},
     zbl = {1118.35078},
     language = {en},
     url = {http://www.numdam.org/articles/10.1051/cocv:2003038/}
}
TY  - JOUR
AU  - Briancon, Tanguy
TI  - Regularity of optimal shapes for the Dirichlet's energy with volume constraint
JO  - ESAIM: Control, Optimisation and Calculus of Variations
PY  - 2004
SP  - 99
EP  - 122
VL  - 10
IS  - 1
PB  - EDP-Sciences
UR  - http://www.numdam.org/articles/10.1051/cocv:2003038/
DO  - 10.1051/cocv:2003038
LA  - en
ID  - COCV_2004__10_1_99_0
ER  - 
%0 Journal Article
%A Briancon, Tanguy
%T Regularity of optimal shapes for the Dirichlet's energy with volume constraint
%J ESAIM: Control, Optimisation and Calculus of Variations
%D 2004
%P 99-122
%V 10
%N 1
%I EDP-Sciences
%U http://www.numdam.org/articles/10.1051/cocv:2003038/
%R 10.1051/cocv:2003038
%G en
%F COCV_2004__10_1_99_0
Briancon, Tanguy. Regularity of optimal shapes for the Dirichlet's energy with volume constraint. ESAIM: Control, Optimisation and Calculus of Variations, Volume 10 (2004) no. 1, pp. 99-122. doi : 10.1051/cocv:2003038. http://www.numdam.org/articles/10.1051/cocv:2003038/

[1] N. Aguilera, H.W. Alt and L.A. Caffarelli, An optimization problem with volume constraint. SIAM J. Control Optimization 24 (1986) 191-198. | Zbl

[2] H.W. Alt and L.A. Caffarelli, Existence and regularity for a minimum problem with free boundary. J. Reine Angew. Math. 325 (1981) 105-144. | Zbl

[3] H.W. Alt, L.A. Caffarelli and A. Friedman, Variational problems with two phases and their free boundaries. Trans. Am. Math. Soc. 282 (1984) 431-461. | Zbl

[4] T. Briancon, Problèmes de régularité en optimisation de formes. Ph.D. thesis, université Rennes 1 (2002).

[5] M. Crouzeix, Variational approach of a magnetic shaping problem. Eur. J. Mech. 10 (1991) 527-536. | Zbl

[6] L.C. Evans and R.F. Gariepy, Measure theory and fine properties of functions. CRC Press (1992). | MR | Zbl

[7] H. Federer, Geometric measure theory. Springer-Verlag (1969). | MR | Zbl

[8] D. Gilbarg and N.S. Trudinger, Elliptic Partial Differential Equations of Second Order. Springer-Verlag (1983). | MR | Zbl

[9] E. Giusti, Minimal surfaces and functions of bounded variation. Birkhäuser (1986). | MR | Zbl

[10] B. Gustafsson and H. Shahgholian, Existence and geometric properties of solutions of a free boundary problem in potential theory. J. Reine Angew. Math. 473 (1996) 137-179. | EuDML | MR | Zbl

[11] M. Hayouni, Existence et régularité pour des problèmes d'optimisation de formes. Ph.D. thesis, université Henri Poincaré Nancy 1 (1997).

[12] M. Hayouni, Lipschitz continuity of the state function in a shape optimization problem. J. Convex Anal. 6 (1999) 71-90. | EuDML | MR | Zbl

[13] M. Hayouni, T. Briancon and M. Pierre. On a volume constrained shape optimization problem with nonlinear state equation. (to appear). | MR

[14] X. Pelgrin, Étude d'un problème à frontière libre bidimensionnel. Ph.D. thesis, université Rennes 1 (1994).

[15] T.H. Wolff, Plane harmonic measures live on sets of σ-finite length. Ark. Mat. 31 (1993) 137-172. | MR | Zbl

Cited by Sources: